Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 27, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Sep 24, 2018, 3:37 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2018, 3:37 PM EDT (19:37 UTC)
- Expired
- Sep 24, 2018, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 4:25 PM EDT | FLASH FLOOD | Ooltewah, TN | SEVERAL ROADWAYS WERE REPORTED FLOOD NEAR THE HAMILTON AND BRADLEY COUNTY-LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201
WGUS54 KMRX 241937
FFWMRX
TNC011-065-242230-
/O.NEW.KMRX.FF.W.0027.180924T1937Z-180924T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
337 PM EDT MON SEP 24 2018
The National Weather Service in Morristown has issued a
* Flash Flood Warning for...
Western Bradley County in east Tennessee...
Southeastern Hamilton County in east Tennessee...
* Until 630 PM EDT.
* At 336 PM EDT, Doppler radar indicated showers and a few
thunderstorms repeatedly moving over the same areas producing
heavy rain across the warned area. Flash flooding is expected.
* Some locations that will experience flooding include...
Chattanooga, Cleveland, Lakesite, South Cleveland, Harrison,
Wildwood Lake, Collegedale, East Brainerd, Hopewell, Red Clay State
Park, Harrison Bay State Park, Flint Springs, East Ridge, Ooltewah,
McDonald, Apison and Middle Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3499 8525 3536 8504 3532 8497 3529 8495
3530 8494 3529 8493 3529 8492 3526 8486
3499 8487
$$3 follow-up statements
830
WGUS74 KMRX 242030
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
430 PM EDT MON SEP 24 2018
TNC011-065-242230-
/O.CON.KMRX.FF.W.0027.000000T0000Z-180924T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradley TN-Hamilton TN-
430 PM EDT MON SEP 24 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
WESTERN BRADLEY AND SOUTHEASTERN HAMILTON COUNTIES...
At 427 PM EDT, Hamilton County law enforcement reported flooded
roadways along the Hamilton and Bradley County-line. Some of the
flooded roadways were the Ooltewah Ringgold Rd, Snow Hill Rd, 3200
Ripley Run Rd, Standifer Gap Rd, and Old East Brainerd Rd.
Up to three inches of rain have already fallen. Additional Flash
flooding is possible.
Some locations that will experience flooding include...
Chattanooga, Cleveland, Lakesite, South Cleveland, Harrison, Wildwood
Lake, Collegedale, East Brainerd, Hopewell, Red Clay State Park,
Harrison Bay State Park, Flint Springs, East Ridge, Ooltewah,
McDonald, Apison and Middle Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3499 8525 3536 8504 3532 8497 3529 8495
3530 8494 3529 8493 3529 8492 3526 8486
3499 8487
$$
DH123
WGUS74 KMRX 242202
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
602 PM EDT MON SEP 24 2018
TNC011-065-242230-
/O.CON.KMRX.FF.W.0027.000000T0000Z-180924T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradley TN-Hamilton TN-
602 PM EDT MON SEP 24 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
WESTERN BRADLEY AND SOUTHEASTERN HAMILTON COUNTIES...
At 600 PM EDT, local law enforcement and local media continue to
report localized flooding of roadways and small streams. Up to three
inches of rain have already fallen. Areas of light to moderate rain
will continue across the area.
Some locations that will experience flooding include...
Chattanooga, Cleveland, Lakesite, South Cleveland, Harrison, Wildwood
Lake, Collegedale, East Brainerd, Hopewell, Red Clay State Park,
Harrison Bay State Park, Flint Springs, East Ridge, Ooltewah,
McDonald, Apison and Middle Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3499 8525 3536 8504 3532 8497 3529 8495
3530 8494 3529 8493 3529 8492 3526 8486
3499 8487
$$
DH880
WGUS74 KMRX 242227
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
627 PM EDT MON SEP 24 2018
TNC011-065-242234-
/O.EXP.KMRX.FF.W.0027.000000T0000Z-180924T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradley TN-Hamilton TN-
627 PM EDT MON SEP 24 2018
...THE FLASH FLOOD WARNING FOR WESTERN BRADLEY AND SOUTHEASTERN
HAMILTON COUNTIES WILL EXPIRE AT 630 PM EDT...
Flood waters are receding with no additional reports of flooding.
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures or ponding of water across low-
lying areas.
Thunderstorms with heavy rain are moving across northeast Alabama.
We will be watching this area of storms for possible additional
flooding problems later this evening.
LAT...LON 3499 8525 3536 8504 3532 8497 3529 8495
3530 8494 3529 8493 3529 8492 3526 8486
3499 8487
$$
DHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 3:06 PM EDT, 31 minutes earlier.
Area forecast discussion, Sep 24, 3:06 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Morristown TN 306 PM EDT Mon Sep 24 2018 .SHORT TERM (Tonight and Tuesday)...We will remain in a rather wet and active weather pattern through the short term. Southerly flow across the region will continue to bring in abundant low level moisture and winds at 850MB will remain elevated. A broad frontal boundary will continue to meander over the region...adding weak lift. As a result...will routinely see occasional bands of showers and possible a few thunderstorms move through the area. With PWs staying near the 1.5 to 2 inch range...the main concern will continue to be heavy rainfall with the potential for isolated local flooding and some ponding in low lying areas. The area of most concern for heavy rain and flooding remains along the Cumberland Plateau where recent rainfall from the past couple of days combined with additional rains tonight and Tuesday may generate minor localized flooding. .LONG TERM (Tuesday night through Monday)...Models in decent agreement early on, but model agreement/consistency suffers late. A cold front will be approaching Tuesday night, and will move through on Wednesday before stalling just to our east/southeast. Expect showers and some thunderstorms to move in Tuesday night and continue through Wednesday, with showers lingering into Wednesday night especially east. With plenty of available moisture there continues to be a threat of at least localized flooding, so will include this threat in the HWO. A mid/upper level short wave trough will help to trigger additional showers and perhaps thunderstorms on Thursday, especially east. Friday through Monday look drier, although models do not agree on how much drying occurs as the upper ridge slowly builds back over the region and then slides east. Daytime highs will generally be near to above seasonal normals, and min temps will generally run above normal during the period. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 70 83 71 79 / 60 50 80 90 Knoxville McGhee Tyson Airport, TN 68 81 70 77 / 60 50 70 90 Oak Ridge, TN 68 81 70 78 / 70 50 70 90 Tri Cities Airport, TN 65 79 65 78 / 50 50 40 90 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && MJB/LW
Hazardous weather outlook, Sep 24, 3:13 PM EDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 313 PM EDT Mon Sep 24 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251915- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 313 PM EDT Mon Sep 24 2018 /213 PM CDT Mon Sep 24 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Widespread showers and possibly a few thunderstorms will move through the Southern Appalachian Region into the overnight hours. Some of these storms could product brief heavy rainfall and cause localized flooding and ponding in some low lying areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and a few thunderstorms can be expected Tuesday night into Wednesday night. Heavy rainfall can be expected across parts of the area, which may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of severe weather or flooding are encouraged.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:25 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 3 hr |
| Sep 24, 2:28 PM EDT | Areal Flood Advisory | MRX | McMinn, Meigs | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.